MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; RESECTION LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; RESECTION LOOP
Model Number A22201D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the loop had failed with the wire , open during a transurethral resection of the prostate procedure.The procedure was completed with a similar device.There were no reports of harm.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the reported issue was confirmed.The device evaluation found that the loop wire was split in half and evidence of charred marks on the yellow and blue filters from the distal end side, indicating use.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h6 and h11.Corrected fields: e1 (add phone number), g2 (remove user and add healthcare professional).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be determined.However, it is like that the event reported as "loop had failed with the wire is open " was caused by a wear and tear.In addition: the loop on the distal end of the electrode can wear out during use and may break, burn or melt; this is very likely if the electrode is used several times.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
RESECTION LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17555219
Report Number9610773-2023-02254
Device Sequence Number3600475
Product Code GCP
UDI-Device Identifier14042761036655
UDI-Public14042761036655
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201D
Device Lot Number1000094641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite